Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 30, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 3, 2008, 1:14 PM MDT for El Paso County, Colorado. It was in force for 61 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2008, 1:14 PM MDT (19:14 UTC)
- Expired
- Jun 3, 2008, 2:15 PM MDT
- In force
- 61 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 73 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 1:29 PM MDT | HAIL 0.88 | 8 Nne Colorado Springs, CO | |
| Jun 3, 1:52 PM MDT | HAIL 0.75 | 1 W Falcon, CO | |
| Jun 3, 2:00 PM MDT | HAIL 0.75 | Falcon, CO | |
| Jun 3, 2:21 PM MDT | HAIL 1 | 3 Ne Falcon, CO | |
| Jun 3, 2:23 PM MDT | HAIL 1.75 | 3 Ene Falcon, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 611 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 031914
SVRPUB
COC041-032015-
/O.NEW.KPUB.SV.W.0030.080603T1914Z-080603T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
114 PM MDT TUE JUN 3 2008
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
THIS INCLUDES COLORADO SPRINGS...
* UNTIL 215 PM MDT...
* AT 113 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CENTRAL COLORADO
SPRINGS...AND WAS MOVING TOWARD THE NORTHEAST AT 24 MPH.
* LOCATIONS IMPACTED INCLUDE...
NORTH CENTRAL COLORADO SPRINGS.
BLACK FOREST.
FALCON.
PEYTON.
CALHAN.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3895 10496 3914 10460 3913 10458 3913 10424
3904 10417 3879 10484
TIME...MOT...LOC 1914Z 240DEG 21KT 3891 10480
$$3 follow-up statements
000
WWUS55 KPUB 031932
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
132 PM MDT TUE JUN 3 2008
COC041-032015-
/O.CON.KPUB.SV.W.0030.000000T0000Z-080603T2015Z/
EL PASO CO-
132 PM MDT TUE JUN 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT
FOR NORTHWESTERN EL PASO COUNTY...
AT 130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR
NORTH CENTRAL COLORADO SPRINGS...AND WAS MOVING TOWARD THE NORTHEAST
AT 24 MPH.
LOCATIONS IMPACTED INCLUDE...
NORTH CENTRAL COLORADO SPRINGS.
BLACK FOREST.
FALCON.
PEYTON.
CALHAN.
AT 129 PM MDT A NATIONAL WEATHER SERVICE SPOTTER SAW NICKEL SIZED
HAIL NORTHEAST COLORADO SPRINGS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR SOUTHEASTERN COLORADO.
LAT...LON 3895 10496 3914 10460 3913 10458 3913 10424
3904 10417 3879 10484
TIME...MOT...LOC 1932Z 240DEG 21KT 3895 10474
$$000
WWUS55 KPUB 031944
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
144 PM MDT TUE JUN 3 2008
COC041-032015-
/O.CON.KPUB.SV.W.0030.000000T0000Z-080603T2015Z/
EL PASO CO-
144 PM MDT TUE JUN 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT
FOR NORTHWESTERN EL PASO COUNTY...
AT 143 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR
BLACK FOREST...OR 9 MILES NORTHEAST OF COLORADO SPRINGS...AND WAS
MOVING TOWARD THE NORTHEAST AT 24 MPH.
LOCATIONS IMPACTED INCLUDE...
PEYTON.
CALHAN.
AT 129 PM MDT A NATIONAL WEATHER SERVICE SPOTTER SAW NICKEL SIZED
HAIL 8 MILES NORTH NORTHEAST OF COLORADO SPRINGS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR SOUTHEASTERN COLORADO.
LAT...LON 3895 10496 3914 10460 3913 10458 3913 10424
3904 10417 3879 10484
TIME...MOT...LOC 1944Z 240DEG 21KT 3897 10467
$$000
WWUS55 KPUB 031955
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
155 PM MDT TUE JUN 3 2008
COC041-032015-
/O.CON.KPUB.SV.W.0030.000000T0000Z-080603T2015Z/
EL PASO CO-
155 PM MDT TUE JUN 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT
FOR NORTHWESTERN EL PASO COUNTY...
AT 151 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING NICKEL
SIZE HAIL. THIS STORM WAS CENTERED NEAR FALCON...OR 9 MILES
NORTHEAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE NORTHEAST
AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
PEYTON.
CALHAN.
AT 152 PM MDT A NATIONAL WEATHER SERVICE SPOTTER SAW PENNY SIZED
HAIL 1 MILE WEST OF FALCON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR SOUTHEASTERN COLORADO.
LAT...LON 3895 10496 3914 10460 3913 10458 3913 10424
3904 10417 3879 10484
TIME...MOT...LOC 1955Z 223DEG 14KT 3896 10463
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 5:23 AM MDT, 7 hours 51 minutes earlier.
Area forecast discussion, Jun 3, 5:23 AM MDT, 7 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 523 AM MDT TUE JUN 3 2008 .SHORT TERM... (TONIGHT AND TUESDAY) PAIR OF LONG-LIVED SUPERCELLS MOVED SEWD JUST NORTH OF OUR CWA OVERNIGHT. THESE STORMS HAVE RUN OUT OF STEAM AND HAVE CANCELLED THE SVR WATCH THAT WAS ISSUED EARLIER IN COORD WITH THE SPC. THESE STORMS HAVE PUSHED AN OUTFLOW BOUNDARY SWD THAT HAS STALLED OVR THE LAS ANIMAS-OTERO AND BACA-PROWERS COUNTY LINES. DEWS ARE IN THE 50S N OF THE BOUNDARY AND IN THE TEENS AND TWENTIES TO THE SOUTH. SOME AREAS OF LOW CLOUDS HAVE ALSO APPEARED OVER THE ERN PLAINS IN THIS MOIST COOL SHALLOW AIRMASS. THE BOUNDARY WILL PROVIDE A FOCUS FOR STORMS THIS AFTERNOON ESPECIALLY OVER THE SOUTHERN ZONES...BACA AND LAS ANIMAS. OTHER STORMS MAY FIRE OVR THE ERN MTS AND PALMER DVD. SHEAR WILL NOT BE AS STRONG TODAY BUT CANNOT RULE OUT AN ISOLD STORM WITH MARGINAL SVR HAIL LATER TODAY. WILL BE ANOTHER WARM DAY...BUT ABOUT 10 DEGREES COOLER THAN YESTERDAY. MAY SEE SOME MORE LOW CLOUDS OVERNIGHT TONIGHT...AS CONVECTION STRENGTHEN OVER NE CO AND WRN KS. ROSE .LONG TERM... (WEDNESDAY THROUGH MONDAY) ...FIRE WEATHER CONCERNS FOR WEDNESDAY... .WEDNESDAY...UNSEASONABLY STRONG TROUGH WILL APPROACH THE REGION ON WEDNESDAY...WITH DRY SLOT PROGGED TO BE OVER SOUTHEAST COLORADO. SURFACE LOW IS FORECAST TO DEVELOP OVER THE SOUTHEAST PLAINS DURING THE DAY. THE VARIOUS MODELS HAVE THE SURFACE LOW DEVELOPING IN THE VICINITY OF KLAA DURING THE AFTERNOON...WITH RED FLAG CONDITIONS POSSIBLE ESPECIALLY TO THE SOUTH AND WEST OF THE SURFACE LOW. WAS BUSY EARLIER IN THE SHIFT WITH CONVECTIVE WATCH AND NEARBY SEVERE STORMS AND DID NOT HAVE AS MUCH TIME AS DESIRED TO ANALYZE THE DATA. MAIN CONCERNS FOR RED FLAG CONDITIONS ARE HOW QUICKLY LOW LEVEL MOISTURE WILL MIX OUT DURING THE DAY. SUSPECT OUTFLOWS FROM CONVECTION TUESDAY NIGHT WILL BRING SOME LOW LEVEL MOISTURE ONTO THE PLAINS...WHICH WILL DELAY THE DRYING OF THE LOWER LAYERS ON WEDNESDAY. THE BEST CHANCES FOR RED FLAG CONDITIONS WILL ALONG THE NEW MEXICO BORDER AND ALONG THE INTERSTATE 25 CORRIDOR...WHILE SOME MOISTURE MAY LINGER DURING THE DAY FURTHER TO THE EAST AND NORTH. BY WEDNESDAY EVENING...UPPER TROUGH APPROACHES WITH LIKELY POPS IN THE MOUNTAINS. NORTH OF THE SURFACE LOW ON THE PLAINS...UPSLOPE WILL PULL MOISTURE WESTWARD WITH THE POTENTIAL FOR SEVERE WEATHER. BEST THREAT FOR SEVERE WEATHER IS NORTH OF THE CWA AS SEEN ON SPC DAY 2 OUTLOOK. BEST CHANCES FOR SEVERE IN OUR CWA WILL BE KIOWA COUNTY. DURING THE NIGHT...SOME LOW LEVEL MOISTURE WILL ADVECT INTO THE REGION FROM THE NORTH. NAM SHOWS CAPES OF 1000 J/KG OR LARGER OVER PORTIONS OF THE PLAINS WITH OVER 50 KNOTS OF BULK SHEAR...HOWEVER MODEL SOUNDINGS LOOK VERY CAPPED. .THURSDAY...STRONG TROUGH FORECAST TO MOVE ACROSS THE REGION DURING THE DAY. CONTINUED LIKELY POPS IN THE CENTRAL AND SOUTHWEST MOUNTAINS WITH INSTABILITY AND MID LEVEL MOISTURE. ON THE PLAINS...SURFACE LOW WILL STAY TO THE NORTH OF THE REGION...WITH NORTH TO NORTHWEST LOW LEVEL FLOW. BEST CHANCES FOR PRECIPITATION WILL BE ON THE NORTHERN EDGES OF OUR CWA WHICH WILL BE CLOSER TO THE LOW LEVEL MOISTURE. WITH THE COOL AIR ALOFT...WITH WILL NOT TAKE MUCH HEATING TO DEVELOP CONVECTION ANYWHERE IN OUR CWA...AND LEFT ISOLATED POPS OVER THE PLAINS. SNOW LEVELS MAY BE DOWN TO 10000 FEET WITH 700MB TEMPERATURES AS COOL AS 2C. COOLED TEMPERATURES A FEW DEGREES ON THURSDAY CLOSER TO MEX VALUES. .FRIDAY AND SATURDAY...SHORTWAVE RIDGE DEVELOPS ON FRIDAY AND ANOTHER TROUGH APPROACHES THE REGION ON SATURDAY. AFTER A POTENTIALLY CHILLY START ON FRIDAY...SHOULD SEE SIGNIFICANT WARMING BY THE AFTERNOON. SOUTHWEST FLOW WILL KEEP SATURDAY GENERALLY WARM AND DRY. --PGW-- && .AVIATION...AS MENTIONED IN SHORT TERM DISCUSSION...AREAS OF RESIDUAL LOW CLOUDS THIS MORNING...ESPECIALLY E AND S OF KPUB. THESE IFR CIGS SHOULD MIX OUT BY 15Z OR SO. SCT AFTERNOON THUNDERSTORMS ARE EXPECTED ESPECIALLY OVER THE ERN MTN RANGES...PALMER DVD...AND RATON MESA...AND THIS ACTIVITY WILL MOVE TO THE NE THIS EVENING. A FEW OF THESE STORMS MAY BE ON THE STRONG SIDE PARTICULARLY IN THE EARLY EVE. && .PUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR COZ228>237. && 44/06
Hazardous weather outlook, Jun 3, 6:53 AM MDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 653 AM MDT TUE JUN 3 2008 COZ058>089-093>099-041300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 653 AM MDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ONE OR TWO STRONG TO SEVERE STORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING OVER THE SOUTHEASTERN PLAINS. THE MAIN THREAT FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS UP TO 60 MPH...ALONG WITH HAIL UP TO QUARTER SIZE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS THE SOUTHEAST COLORADO PLAINS...WEDNESDAY AFTERNOON AND EVENING. THE GREATEST POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS ARE ALONG AND SOUTH OF THE LOWER ARKANSAS RIVER VALLEY. THE FIRE DANGER RISK WILL COULD BE EXTREME CONSIDERING ABOVE AVERAGE TEMPERATURES... HUMIDITY VALUES 15 PERCENT OR LESS...AN UNSTABLE AIR MASS...DRY FUELS...AND WIND SPEEDS OF 25 MPH OR GREATER WEDNESDAY AFTERNOON AND EVENING. ON THURSDAY...A UNSEASONABLY COOL AIRMASS WILL MOVE INTO THE REGION. SNOW LEVELS MAY LOWER TO 10000 FEET OVER THE MOUNTAINS...ESPECIALLY THE CENTRAL MOUNTAINS...WHERE SOME ACCUMULATING SNOW IS POSSIBLE. CRITICAL FIRE WEATHER CONDITIONS MAY BE POSSIBLY ACROSS THE FAR SOUTHEASTERN COLORADO PLAINS THURSDAY AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 2 PM THIS AFTERNOON OVER THE SOUTHEASTERN COLORADO PLAINS EAST OF INTERSTATE 25.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 1:32 PM MDT | Red Flag Warning | PUB | Alamosa, Baca, Bent, Conejos, Costilla, Crowley and 11 more | 31 hr |
| Jun 3, 2:15 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 48 min |
| Jun 3, 2:46 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Prowers | 59 min |
| Jun 3, 3:17 PM MDT | Tornado Warning | PUB | Baca | 58 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.